Stokes phenomena in discrete Painlevé I

N. Joshi, C. J. Lustri*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)

Abstract

In this study, we consider the asymptotic behaviour of the first discrete Painlevé equation in the limit as the independent variable becomes large. Using an asymptotic series expansion, we identify two types of solutions which are pole-free within some sector of the complex plane containing the positive real axis. Using exponential asymptotic techniques, we determine Stokes phenomena effects present within these solutions, and hence the regions in which the asymptotic series expression is valid. From a careful analysis of the switching behaviour across Stokes lines, we find that the first type of solution is uniquely defined, while the second type contains two free parameters, and that the region of validity may be extended for appropriate choice of these parameters.

Original languageEnglish
Article number20140874
Pages (from-to)1-22
Number of pages22
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume471
Issue number2177
DOIs
Publication statusPublished - 8 May 2015
Externally publishedYes

Keywords

  • Discrete Painlevéequations
  • Exponential asymptotics
  • Nonlinear discrete asymptotics
  • Stokes phenomena

Fingerprint Dive into the research topics of 'Stokes phenomena in discrete Painlevé I'. Together they form a unique fingerprint.

Cite this